A drug alert has been issued by Interior Health for fentanyl containing additional substances that could result in overdose unresponsive to naloxone.
The drug, found in Vernon, prompted the alert Wednesday, Sept. 9.
Tested at ASK Wellness, the fentanyl was found to contain etizolam (a benzodiazepine analog) and may contain benzodiazepine, as well as fentanyl.
If taken, Interior Health says there is a high risk of overdose that may not respond to naloxone. The health authority advises to continue giving breaths and seek medical attention.
In order to reduce the risk, IH advises:
- Get your drugs checked (see service information below)
- When using your substance start with a small amount, and then go slow
- Use at an Overdose Prevention or Supervised Consumption Site, if one is near you
- Know how to respond to an overdose – call 911, give rescue breaths and naloxone
- Avoid using different drugs at the same time or using drugs and alcohol together
- Don’t use alone or ask someone to check on you
- If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play.
￼￼￼Naloxone kits and training are available at the Cammy LaFleur Street Outreach, Interior Health MHSU & Public Health, Turning Points Collaborative and Various pharmacies https://towardtheheart.com/site-finder
￼Drug checking is available at: Downtown MHSU and Overdose Prevention Site at 3306A 32nd Ave. and Cammy LaFleur Street Outreach
Find more information at www.drugchecking.ca.
Vernon’s OPS is open 9 a.m. – 3 p.m., Monday to Friday.